Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 5, 2021, 4:02 PM CDT for Keya Paha County, Nebraska. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2021, 4:02 PM CDT (21:02 UTC)
- Expired
- Aug 5, 2021, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.50 in
- Wind
- 40
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:25 PM CDT | HAIL 1 | 5 S Sparks, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
249
WWUS83 KLBF 052102
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
402 PM CDT Thu Aug 5 2021
NEZ005-006-008-052130-
Brown NE-Eastern Cherry NE-Keya Paha NE-
402 PM CDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northeastern Cherry,
northwestern Brown and west central Keya Paha Counties through 430 PM
CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Littleburg, or 12 miles northeast of Valentine, moving southeast at
25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Norden, Sparks and Smith Falls State Park.
This includes Highway 12 between mile markers 9 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4287 10004 4276 10029 4300 10049 4300 10018
TIME...MOT...LOC 2101Z 325DEG 23KT 4299 10035
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
SporerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:04 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 5, 3:04 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service North Platte NE 304 PM CDT Thu Aug 5 2021 .SHORT TERM...(This evening through Friday night) Issued at 303 PM CDT Thu Aug 5 2021 Strong capping is keeping our weather quiet with hazy sunshine across central and western Nebraska. However, a rogue shower or isolated thunderstorm may sneak in from up around the Black Hills early tonight, though not enough instability remaining at that point to fuel any meaningful convection. Friday will primarily feature fire weather concerns as surging temperatures create low relative humidity values, and a deeply mixed boundary layer allows efficient downward monentum transfer to create some gusty conditions for the afternoon. Have issued a Fire Weather Watch where minimum RH values and gusty winds overlap best toward the Colorado border with an adjacent SPS for enhanced fire potential. By late Friday, a vigorous upper trof will approach from the west with a good amount of forcing and deformation to boost updrafts despite limited instability. Deeply mixed boundary layer will yield significant DCAPE values and create a damaging wind threat for any isolated storms that form late in the day tomorrow into tomorrow evening, mainly toward the panhandle. Do not expect any meaningful widespread precipitation with convection through tomorrow night. .LONG TERM...(Saturday through Thursday) Issued at 303 PM CDT Thu Aug 5 2021 A sharp trof will help push a weak front throug the region late Saturday. Shear parameters will be more favorable for organized convection but instability appears to be somewhat limited with better instability off to our east. Appears to be enough overlap of parameters in the east to support robust updrafts and a potential severe threat. From Valentine and Broken Bow eastward, looks like enough CAPE in the hail growth zone to support isolated large hail and DCAPE values will support an isolated damaging wind threat into Saturday evening. Thereafter, ensemble guidance continues to be in good agreement in showing a persistent ridge in the west while a series of trofs help reestablish a mean trof over the eastern US. This will keep above normal temperatures across Nebraska through the middle of next week. The best signal for widespread rainfall lies off to our southeast so rainfall looks quite spotty with a chance for scattreed/widely scattered thunderstorms each day from Tuesday onward. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 102 PM CDT Thu Aug 5 2021 VFR conditions are expected the lingering smoke aloft not expected to produce any impacts at the surface. Skies will remain partly to mostly clear with bases above 15k feet AGL. Will need to watch for potential of LLWS this evening at both terminals however confidence was too low to include at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for NEZ210. && SHORT TERM...MBS LONG TERM...MBS AVIATION...NMJ
Hazardous weather outlook, Aug 5, 3:51 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 351 PM CDT Thu Aug 5 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-062100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 351 PM CDT Thu Aug 5 2021 /251 PM MDT Thu Aug 5 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible this evening for far northwest Nebraska near the Pine Ridge into portions of the Sandhills. The threat of severe weather is low. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A Fire Weather Watch has been issued for portions of southwest Nebraska on Friday. Please refer to this product for more details. The combination of hot temperatures, dry air, and breezy winds will lead to elevated to critical fire weather conditions. Any fire start may spread rapidly and become difficult to contain. Additional fire weather concerns also exist Sunday and Monday. Thunderstorm chances return Friday and Saturday evening. A few storms may be strong to briefly severe each night with the main concerns being hail and strong winds. Additional thunderstorm chances exist Tuesday and Wednesday but the threat for severe weather for these days remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 5, 3:23 PM CDT, 39 minutes before
Special Weather Statement National Weather Service North Platte NE 323 PM CDT Thu Aug 5 2021 NEZ004-022-035-056-057-059-060900- Sheridan-Garden-Arthur-Deuel-Keith-Lincoln- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Arthur, Chappell, Big Springs, Ogallala, Paxton, and North Platte 323 PM CDT Thu Aug 5 2021 /223 PM MDT Thu Aug 5 2021/ ...Enhanced Fire Danger Tomorrow... A combination of high temperatures, low relative humidity, and gusty wind will create conditions that favor rapid fire growth Friday afternoon. Do not plan any outdoor burning Friday afternoon and be very careful disposing of hot materials. Do not park a vehicle over tall grass.
Special weather statement, Aug 5, 4:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
402 PM CDT Thu Aug 5 2021
NEZ005-006-008-052130-
Brown NE-Eastern Cherry NE-Keya Paha NE-
402 PM CDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northeastern Cherry,
northwestern Brown and west central Keya Paha Counties through 430 PM
CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Littleburg, or 12 miles northeast of Valentine, moving southeast at
25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Norden, Sparks and Smith Falls State Park.
This includes Highway 12 between mile markers 9 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4287 10004 4276 10029 4300 10049 4300 10018
TIME...MOT...LOC 2101Z 325DEG 23KT 4299 10035
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:11 PM CDT | Fire Weather Watch | LBF | Chase, Hayes, Lincoln, Perkins | 12 hr |
| Aug 5, 4:11 PM CDT | Special Weather Statement | LBF | Sherman | 49 min |
| Aug 5, 4:23 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 52 min |
| Aug 5, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 47 min |
| Aug 5, 5:39 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 21 min |
| Aug 5, 5:49 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 41 min |
| Aug 5, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 46 min |
| Aug 5, 6:34 PM CDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Aug 5, 6:45 PM CDT | Special Weather Statement | LBF | Blaine | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.